Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Wichita, KS

April 1, 201020 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 1, 2010, 3:41 AM CDT for 20 counties in Kansas. It took effect at Apr 1, 2010, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:41 AM CDT (08:41 UTC)
In effect from
Apr 1, 2010, 11:00 AM CDT
Expired
Apr 1, 2010, 8:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3322 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS83 KICT 010841
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT THU APR 1 2010

KSZ070-094-098-010945-
/O.CAN.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
GREENWOOD-ELK-CHAUTAUQUA-
341 AM CDT THU APR 1 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...70...94...98.

STRONG GUSTY WINDS WILL STILL LEAD TO A VERY HIGH TO POSSIBLY
EXTREME GRASSLAND FIRE DANGER TODAY.  BUT SOMEWHAT HIGHER RELATIVE
HUMIDITY LEVELS ACROSS THE FLINT HILLS WILL KEEP FIRES FROM
GETTING OUT OF HAND AS QUICKLY. OUTDOOR BURNING IS STILL
DISCOURAGED TODAY GIVEN SOUTH WINDS GUSTING TO 35 MPH. 

$$

KSZ032-033-047>053-067>069-082-083-091>093-011645-
/O.UPG.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
/O.NEW.KICT.FW.W.0004.100401T1600Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
341 AM CDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...82...83...91...92...93.

EXTREME GRASSLAND FIRE DANGER IS EXPECTED TODAY FROM THE LATE
MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND WEST OF
THE KANSAS TURNPIKE. THIS IS THE RESULT OF DRY GRASSLAND FUELS AND
GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
3 follow-up statements
569 
WWUS83 KICT 011609
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1109 AM CDT THU APR 1 2010

KSZ070-094-098-020015-
/O.EXA.KICT.FW.W.0004.000000T0000Z-100402T0100Z/
GREENWOOD-ELK-CHAUTAUQUA-
1109 AM CDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...70...94...98.

EXTREME GRASSLAND FIRE DANGER IS EXPECTED TODAY UNTIL ABOUT 
SUNSET THIS EVENING. THIS IS THE RESULT OF DRY GRASSLAND FUELS AND
GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>093-020015-
/O.CON.KICT.FW.W.0004.000000T0000Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
1109 AM CDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...82...83...91...92...93.

EXTREME GRASSLAND FIRE DANGER IS EXPECTED TODAY UNTIL ABOUT 
SUNSET THIS EVENING. THIS IS THE RESULT OF DRY GRASSLAND FUELS AND
GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KED/KETCHAM
309 
WWUS83 KICT 012208
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CDT THU APR 1 2010

KSZ032-033-047>053-067>070-082-083-091>094-098-020100-
/O.CON.KICT.FW.W.0004.000000T0000Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
508 PM CDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...82...83...91...92...93...94
...98.

EXTREME GRASSLAND FIRE DANGER IS EXPECTED UNTIL ABOUT SUNSET THIS
EVENING. THIS IS THE RESULT OF DRY GRASSLAND FUELS AND GUSTY SOUTH
WINDS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

BDK/KED/ADK
097 
WWUS83 KICT 020054
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT THU APR 1 2010


KSZ032-033-047>053-067>070-082-083-091>094-098-020200-
/O.EXP.KICT.FW.W.0004.000000T0000Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
754 PM CDT THU APR 1 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...82...83...91...92...93...94
...98.

GUSTY SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH TO 20 TO 30
MPH THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. AS A
RESULT...THE GRASSLAND FIRE DANGER INDEX WILL LOWER FROM THE
EXTREME INTO THE VERY HIGH CATEGORY. ALTHOUGH...WILDFIRES WILL
STILL SPREAD QUICKLY DUE TO GUSTY WINDS.

$$
COX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:28 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 1, 3:28 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT THU APR 1 2010

.DISCUSSION...

FORECAST CONCERNS TODAY WILL BE STRONG WINDS...LEADING TO RED FLAG
FIRE DANGER...AND THEN STORM CHANCES TONIGHT/FRI AND THEN AGAIN ON
MON.

TODAY:
INITIAL CONCERNS WILL BE WIND SPEEDS TODAY AS PRESSURE GRADIENT
ACROSS THE AREA AGAIN TIGHTENS...ESPECIALLY FOR AREAS WEST OF THE
TURNPIKE. ALREADY SEEING WINDS GUSTING TO 30KTS ACROSS SOUTH CENTRAL
KS SO ONCE THE SUN COMES UP...MIXING IN THE LOW LAYERS WILL
INCREASE...WITH WINDS JUST OFF THE DECK APPROACHING 50KTS.  COULD
SEE SOME OF THESE STRONGER WINDS ACTUALLY MIX TO THE SURFACE
TODAY...EVEN WITH THICK CIRRUS ACROSS THE AREA...SO HAVE DECIDED TO
ISSUE A WIND ADVISORY TODAY....FOR MOST OF THE DAYTIME HOURS. WILL
DISCUSS FIRE WEATHER CONCERNS BELOW....BUT WILL SEE A BATTLE IN THE
LOW LAYERS BETWEEN MIXING AND HIGHER DEWPOINT AIR ACTUALLY PUSHING
ACROSS THE REGION AHEAD OF THE DRYLINE. THIS AIR WILL ACTUALLY
INCREASE INSTABILITY ALONG THE DRYLINE AS WELL....BUT RELATIVELY
WARM AIR ALOFT WILL KEEP ANY CONVECTION CHANCES AT LEAST THROUGH THE
AFTERNOON HOURS NEAR NIL.

THIS EVENING-FRI:
DRYLINE WILL CONTINUE TO BE A CONCERN FOR THE EVENING HOURS...AS FAR
AS CONVECTION IS CONCERNED.  INITIALLY WARM AIR ALOFT  WILL KEEP
AREAS CAPPED BUT MAIN SHORTWAVE BEGINS TO PUSH INTO THE PLAINS LATE
THIS EVENING...WHICH WILL LEAD TO CAP WEAKENING AND SOME ELEVATED
CONVECTION DEVELOPING FOR AREAS WEST OF I-135 AFTER 03Z/FRI. A
LITTLE CONCERNED ABOUT A SEVERE WEATHER THREAT AS BULK SHEAR
INCREASES TO 45-50KTS AND MUCAPE VALUES REACH 1500-1700 J/KG. SO
COULD SEE SOME STRONG TO SEVERE STORMS OVERNIGHT AS MAIN FRONTAL
BOUNDARY OVERTAKES THE DRY LINE. INITIALLY THREAT LOOKS TO BE ALONG
A KSLN TO KICT LINE...WITH LARGE HAIL AND WINDS THE MAIN
CONCERN...BUT EXPECT THIS THREAT TO DIMINISH SOME AS BOUNDARY SHIFTS
SLOWLY EAST AS THE OVERNIGHT CONTINUES.

EXPECT A SHOWERY DAY ON FRI...AS FRONTAL BOUNDARY MAKES SLOW
PROGRESS ALONG THE TURNPIKE CORRIDOR WITH LOTS OF MOISTURE STREAMING
NORTH ALONG THIS BOUNDARY. SLOW MOVEMENT DURING THE DAYTIME
HOURS...COULD ALSO LEAD TO SOME AREAS PICKING UP A HALF TO ONE INCH
OF RAINFALL WHICH WILL HELP WITH THE FIRE WEATHER CONCERNS. NOT TOO
EXCITED ABOUT SEVERE CHANCES ON FRI...GIVEN LIMITED INSTABILITY...
BUT BULK SHEAR COULD LEAD TO A FEW STRONG TO SEVERE STORMS EAST OF
THE TURNPIKE FOR THE AFTERNOON ON FRI.

SAT-SUN:
NOT TOO MANY CONCERNS FOR THE REST OF THE WEEKEND...AS MODELS FAIRLY
CONSISTENT IN TAKING THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY TO
THE EAST OF THE AREA ON SAT. THIS WILL LEAD TO A RATHER PLEASANT DAY
ON SAT...AS A WEAK RIDGE PASSES OVER THE AREA. THINGS ARE A LITTLE
MORE INTERESTING FOR SUN...AS A FRONTAL BOUNDARY PUSHES INTO THE
AREA. NOT ALOT OF MOISTURE AVAILABLE INITIALLY SO ANOTHER NICE DAY
FOR SUN. BUT LIFT OVER THE TOP OF THIS BOUNDARY INCREASES FOR SUN
NIGHT...AS MOISTURE STREAMS OVER THIS BOUNDARY...SO SLIGHT POPS LOOK
WARRANTED FOR SUN NIGHT FOR SRN KS FOR A STORM CHANCE.

MON:
GFS SHOWS AN INTERESTING SEVERE WEATHER SET UP FOR MONDAY AS IT
SHOWS THIS BOUNDARY STARTING TO LIFT BACK TO THE NORTH AS A WARM
FRONT DURING THE DAYTIME ON MON...WITH A FAIRLY SIGNIFICANT DRY LINE
SETTING UP JUST WEST OF THE FORECAST AREA WITH LOTS OF LOW LEVEL
MOISTURE INCREASING IN THE WARM SECTOR TO THE SOUTH OF THE BOUNDARY
AND EAST OF THE DRY LINE. DEEP LAYER SHEAR ALSO LOOKS IMPRESSIVE AS
WELL FOR A SEVERE CHANCE MON EVENING. ECMWF ISNT NEARLY AS
IMPRESSIVE WITH LOW LEVEL MOISTURE ON MON...WITH WEAKER MID LEVEL
DYNAMICS. BUT WILL CERTAINLY HAVE TO KEEP AN EYE ON THIS DAY IF
MODELS TREND TO THE GFS SOLUTION.  AT LEAST WORTH A CHANCE POP FOR
NOW.

.FIRE WEATHER...
AS MENTIONED ABOVE...WIND GUSTS TO 45 MPH COULD BE POSSIBLE LATER
TODAY FOR AREAS WEST OF THE TURNPIKE...AS LOW LAYER DEWPOINTS DRY
OUT SOME AND MIX 50KT WINDS ALOFT POSSIBLY DOWN TO THE SURFACE. SO
HAVE DECIDED TO GO WITH A RED FLAG WARNING AS ANY FIRE THAT GETS
STARTED TODAY COULD GET OUT OF CONTROL VERY QUICKLY.  SOME CONCERNS
ABOUT HIGHER SURFACE DEWPOINTS MOVING INTO THE AREA...WHICH COULD
LIMIT FIRE GROWTH POTENTIAL...SO WILL NOT GO AS FAR EAST AS THE RFD
VALUES SUGGEST...EVEN WITH DRY FUELS STILL AROUND. FEEL MORE
CONFIDENT IN FIRE WEATHER THREAT TO THE WEST OF THE TURNPIKE...
WHERE DRIER AIR WILL BE LOCATED THIS AFTERNOON.

KETCHAM

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ONLY CHANGES TO 01/00Z TAF CYCLE WERE TO SHIFT LOW-LEVEL WIND
SHEAR TO A MORE SWLY COMPONENT & SLIGHTLY INCREASE SPEEDS TO 45 TO
55 KTS OVER ALL 5 TERMINALS. WITH PERSISTENT LOW PRESSURE SITUATED
OVER THE WRN PLAINS MOVING NE OVER NEBRASKA SLY LWR-DECK FLOW WILL
ONCE AGAIN INCREASE THU MORNING WITH GUSTS TO ~30KTS/35MPH LIKELY
OVER ALL TERMINALS BY 01/15Z. WILL NEED TO KEEP CLOSE VIGIL FOR
SCT STRATUS FRACTUS ~2,000FT TOWARD 01/12Z (ESPECIALLY OVER KCNU
WHERE ALIGNED WITH SHARPENING 925-MB MOISTURE CHANNEL EXTENDING
FROM THE RED RIVER N/NE ACROSS ERN OK TO ERN KS.) FOR NOW HAVE
ASSIGNED SCT020 TO KCNU EFFECTIVE FROM 01/12Z ONWARD. ~ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  57  65  41 /   0  20  70  50
HUTCHINSON      82  55  64  39 /   0  40  70  40
NEWTON          82  57  65  41 /   0  20  70  50
ELDORADO        81  58  66  43 /   0  20  80  50
WINFIELD-KWLD   81  57  67  43 /   0  20  80  50
RUSSELL         84  51  58  35 /  10  30  60  30
GREAT BEND      83  52  59  35 /  10  30  60  40
SALINA          83  55  63  40 /   0  40  70  40
MCPHERSON       82  55  64  40 /   0  30  70  40
COFFEYVILLE     81  59  70  48 /   0  10  80  70
CHANUTE         81  58  70  47 /   0  10  80  60
IOLA            81  58  69  47 /   0  10  80  60
PARSONS-KPPF    81  59  70  47 /   0  10  80  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Mar 31, 9:40 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT WED MAR 31 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
940 PM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A VERY HIGH FIRE DANGER EXISTS THIS EVENING ACROSS PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN ON THURSDAY FROM
LATE MORNING THROUGH SUNSET...GENERALLY ALONG AND WEST OF THE FLINT
HILLS. SEE THE LATEST FIRE WEATHER WATCH FOR FURTHER DETAILS.

SCATTERED THUNDERSTORM CHANCES WILL INCREASE WEST OF THE TURNPIKE
ON THURSDAY NIGHT...AND SPREAD ACROSS THE EASTERN HALF OF KANSAS ON
FRIDAY AND FRIDAY EVENING...AS AN INTENSE LOW PRESSURE AREA MOVES
OVER THE HEARTLAND. AT THIS TIME...A FEW STRONG TO MARGINALLY SEVERE
THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE HAIL UP TO THE SIZE OF
NICKELS AND 50 TO 60 MPH WINDS.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER SHOULD RETURN BY MONDAY
AND PERSIST THROUGH TUESDAY AS BOTH SOUTHERLY WINDS AND TEMPERATURES
INCREASE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:52 AM CDTWind AdvisoryICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more16 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.